I had a MRI and found out I have a sphenoid mucucele. I saw a specialist yesterday and he prescriped steroids, nasal spray and Clindamycin hcl. After getting home and reading the warnings on the Clindamycin, it says that it that it can cause a severe condition (Clostridium difficile associted diarrhea. Should I be taking this considering I have other stomach issues already, Gastristis, Mild diverticulitis, and my family doctor seems to think I have IBS and I recently had to polyps removed. I'm really scared to take this considering the risks and the warning saying symptoms of this condition may not show up for months after you finish the medication. My doctor is out this week so I can't ask her. How safe is this medication, and is there something safer that can be prescribed?
C.Difficele is a bacteria that can be treated if it does occur. Eating active culture yogurt and or taking probiotics will help protect against it. Clindamycin is recommended for bowel needs because it is broad spectrum, it goes after alot of different bacteria, and it acts against protozoa in the bowel. I have seen alot of Cl diff in my life and the ones who really have a problem with it are the people who were already very ill. If you stay alert for any signs of watery diarrhea, replace the good bacteria in your bowel with the yogurt or probiotic, and call the dr with any signs of diarrhea, you would most likely be ok. If you are very concerned, you should indeed talk to the a dr you trust. I'm assuming since a gastroenterologist ordered it he knows what he's doing with you.
- Clindamycin Information for Consumers
- Clindamycin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clindamycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 days ago • 4 answers
Updated 15 Apr 2012 • 2 answers
Updated 23 Feb 2011 • 1 answer
Updated 19 Jan 2014 • 1 answer
Updated 31 Jan 2017 • 1 answer